Jump to content

agirlnamedcrow

Member Since 27 Dec 2012
Offline Last Active Jun 14 2013 04:41 PM

Posts I've Made

In Topic: Birth Control Pills/ Puffy Face/ Water Rentention, Questions, Help

28 May 2013 - 08:21 PM

i have the same exact problem... i've been taking beyaz for abt 6 months now... it has been a GODSEND for my skin --i went from breaking out all over my cheeks and chin to having maybe ONE tiny pimple in the entire 6 months i've been taking beyaz. BUT... i'm a girl who has always cared a litte excessively about her looks/weight and the pill has caused me to gain about 8 lbs. i absolutely can't stand the extra stomach fat and puffy cheeks, but the clear skin almost makes it worth it.

 

i've been researching like crazy abt BCP and weight gain. i still can't truly decide what to do --quit the pill & try topicals again, or just deal with the extra weight & enjoy my clear skin-- so i started a little experiment taking only 1/2 a pill per day about 2 months ago (i'm not sexually active anyway), hoping this would minimize the weight gain/bloated feelings and still be enough to keep my skin clear. my skin is still clear but i don't think i've been trying hard enough to actually lose the lbs i gained, so i'm still pretty much 8 lbs over my ideal. i'm going to try harder to lose it and continue to take 1/2 a pill and see if i can maintain my ideal weight AND clear skin without constantly having to diet (i never had to diet before i started the pill). by the way, while i reduced my dosage, i am trying harder to drink lots of water, stick to a healthy diet with less carbs, sugar, salt, and dairy and consume more of the vitamins that BCP is known to deplete (vitamins B2, B6, B12, C, magnesium, zinc, and a few others if you google it). interestingly enough, the B vitamins influence your metabolism and energy, so you may possibly benefit from taking a B complex supplement, which i will be trying soon as well. i also drink green tea every night --i feel like it helps eliminate my bloatedness.

 

i'm also taking evening primrose oil to balance out my hormones while i "wean" myself off the pill i guess (taking 1/2 per day for the rest of the summer, maybe even 1/4 per day in the fall and possibly getting off of it completely by winter, when i can hibernate if i get bad skin again!) i'm not banking on the EPO to do much, but it has definitely given my skin a soft glow since i started taking it (and i didn't think my skin could get any better). i'm hoping the EPO will somehow positively influence the hormones that have been affecting my weight as well while i try to lose the rest of the 8 lbs...

 

so i think my plan is to ultimately wean off the pill and find a miracle supplement (hopefully EPO) or if not, a miracle topical, to keep my skin clear. if that's not an option for you b/c you're sexually active or whatever, your only option is to truly stick to a healthy diet like mentioned above (do more research on what suits you), try to fight the vitamin deficiencies caused by taking BCP (especially B vitamins), and exercise more than you currently do. these suggestions are just things that i found in my research --hopefully something will help.


In Topic: ACNE after BCP? i weaned off bcp!

08 March 2013 - 08:46 PM

hello!

lindsayb: you probably don't even check this anymore (& i'm hoping it's because you are still pimple-free, out & about w/ perfect skin!) but i'm wondering about the condition of your skin now and if you're still BCP-free. i'm 24 and my skin exploded w/ hormonal acne so i started taking beyaz (never took BCP in my life)... 4 months in and i want out because it's making me bloat/gain weight and i'm not comfortable with that. my skin became PERFECT almost immediately after i started taking beyaz but the weight gain is not worth it :/ i can never win when it comes to acne!! i'm doing 3/4 pill for 1 month, then 1/2 pill the 2nd month, 1/4 pill the 3rd month, and then back to nothing. hoping to god my skin won't explode again and my weight will stabilize during the process... i haven't had a pimple in 4 months but i'm already getting a little zit on my right cheek and i'm only on my 3rd day of weaning.


In Topic: Taking Birth Control After Doxycycline For Acne? Please Help!

27 December 2012 - 08:11 PM

hi there --i'm actually in the exact situation you described in your post & am happy to discuss this with someone...
i started taking doxycycline (100mg 2x a day) a little over a month ago, but also started birth control pills (beyaz) about 2.5 weeks ago.
my ob/gyn told me that it's okay to finish off the remaining doxycycline that i have while simultaneously taking the birth control (since i'm taking it primarily for anti-acne purposes and not for actual birth control)...
like you, i've been SUPER worried about the breakout that you get after stopping doxycycline, so i was hoping that the birth control will pick up where the doxycycline left off and keep me clear. however, you must have also heard about the initial breakout you get when starting birth control (your hormones need to adjust during the first 3 months).
for me, the doxycycline helped my condition within the first week (i also started using two different topicals, benzamycin & azelex, since my derm said oral antibiotics are not entirely effective alone). i would say i had moderate acne all over my chin and sometimes big ones on my cheeks (which is also how i knew it was hormonal and immediately wanted to take birth control since i knew doxy wasn't going to be a permanent and healthy cure).
doxycycline + the topical prescriptions got me totally clear after 1 month... i was only left with scars and was sooo happy i had no bumps. i'm currently weaning myself off of doxy (started at 200mg a day, then 100mg a day, now 100mg every other day)... not entirely sure if this is effective or necessary at all, since i only read about this method online and my dermatologist never said anything about weaning off. she was just gonna let me stop cold turkey... maybe because whether you wean yourself off or stop cold turkey, the acne will come back either way, i believe. i don't want to scare you, but since i started lowering my doxy dose, i started to get large cysts in places that were not a problem before... on my jawline and high up on my cheekbone :(. they're not like the acne i had before i started taking doxy (they're bigger and way more stubborn). and i've read about this same problem in other people's reviews... yea, it sucks that i can't stay clear during this weaning off process and i'm so worried about the scarring that i will have to deal with AGAIN after this whole doxy process is over. but i'm actually glad that i'm getting off of the doxy because it's just so inconvenient to take since you have to be so careful with what you eat/when/how much and i didn't like how it made me feel sometimes. and i'm also glad that i started the birth control while i'm weaning off the doxy because at least i know that it WILL get better eventually... i couldn't prevent the post-doxy breakout but at least i know the birth control will clear me up again eventually and it's also a healthier anti-acne option. my sister takes the same birth control as i do and she didn't have an initial breakout phase and also has been clear ever since she started a year ago... i'm hoping something similarly miraculous will happen to me.

so i know you already started the doxy (how is it going?)... and it probably will make you clear like it did for me, but like everyone says, it's only a temporary fix and it seems difficult to avoid the post-doxy breakout, even if you do take birth control afterwards (which in itself can cause its own initial breakout anyway). if i could go back, i would not have started the doxy at all and would have started with the birth control straight away, since it's known to be effective and i wouldn't have had to deal with the occasional nausea caused by doxy, etc. but either way, you'd most likely have to deal with some sort of breakout.